Couldn't find what you looking for?

TRY OUR SEARCH!

Yes, it has just happened to me. I learnt at university that the herpes virus is actives by uv light. Retinol somehow makes you more sensitive to light. So if you still use it, put loads of sun block on you lips.
I'm not sure whether to continue with the retinol
Reply

Loading...

I'm 55 never had a cold sore until I began using topical retinol. Knew years ago by blood test I had herpes 1. I'm certain the topical retinol caused my first outbreak.
Reply

Loading...

Uh, canker sores are not cold sores. Cold sores are a herpes virus; the causes of canker sores aren't known.
Reply

Loading...

I have used Retin-A wice in the last week. This is the first time I have used Retin-A in 2 yrs. I applied a thin layer to my cheeks and chin at night. The morning after the first application, I woke with a Herpes blister (cold sore) in my nose. I was surprised, since I get cold sores infrequently—although I have had the virus since I was a toddler. I did not use Retin-A the next night. The night after that, I applied even less Retin-A to the same areas. In the middle of the night, I woke to the sensation of a new cold sore on my upper lip. This is more than a coincidence! It is directly related. I began taking Valacyclovir the day I felt the first cold sore and got the second cold sore WHILE I was continuing to take Valacyclovir. I have never gotten a new cold sore while taking a round of Valacyclovir. I am very experienced with cold sores/fever blisters and there is no doubt that these are herpes. Also, my skin has no irritation or even dryness from 2 conservative applications of Retin-A, so I do not accept that the blisters are simply irritation, dryness, or burns. I will not be using Retin-A anymore, unfortunately. I am a bit mystified, as I have used Retin-A in the past and did not notice this side effect.
Reply

Loading...